Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 256, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 1998, 6:32 AM CDT for Franklin County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 6:32 AM CDT (11:32 UTC)
- Expired
- Jun 4, 1998, 7:05 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3034 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 041132 RRA SVRBNA TNC051-041205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 632 AM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE * UNTIL 705 AM CDT * AT 631 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF WINCHESTER MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... DECHARD AT 633 AM CDT COWAN AT 635 AM CDT SEWANEE AT 645 AM CDT ALTO AT 645 AM CDT SAINT ANDREWS AT 650 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:05 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 2:05 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CDT THU JUN 4 1998
CAPS BEEN GOOD TO US HERE IN MIDDLE TENNESSEE LAST SEVERAL HOURS
AS FRONT HAS SLIPPED A LITTLE FARTHER SOUTHWARD AND EXTENDS
PRETTY MUCH FROM DYERSBURG TO PIKEVILLE.
CONVECTION STRUNG OUT FROM SOUTHEAST KANSAS THROUGH CENTRAL MISSOURI
AND THEN ACROSS SOUTHERN ILLINOIS...INDIANA. THIS AREA QUITE AWAYS
NORTH OF SURFACE FRONT BUT CONVECTION SEEMS TO BE FIRING JUST NORTH
OF THETA-E AXIS IN THE VERY TIGHT GRADIENT. THETA-E ADVECTION AND
STRONG MOISTURE TRANSPORT SEEMS TO BE OCCURRING INTO SOUTHWEST
MISSOURI WITH STORMS THEN RUNNING EAST ALONG TIGHT GRADIENT.
AIR MASS VERY UNSTABLE ACROSS ARKANSAS...WESTERN TENNESSEE THIS MORNING
WITH SURFACE DEWPOINTS POOLING IN THE MIDDLE 70S IN THIS AREA.
700 MB SPEED MAX RUNNING ACROSS BAJA WILL WORK INTO SOUTHERN PLAINS
TODAY AND THIS ENHANCE SEVERITY OF STORMS BY AFTERNOON WHICH WILL WORK
EASTWARD WITH TIME.
WILL ISSUE SPS LATER ON MY SHIFT OUTLOOKING THE POTENTIAL BUT THINK
THE GREATEST THREAT WILL BE EASTERN ARKANSAS...WESTERN TENNESSEE
BOOTHEEL OF MISSOURI AS LOW LEVEL MOISTURE HAS POOLED IN THIS AREA
AND AIR MASS IS REALLY PRIMED FOR CONVECTION. SOME OF THESE STORMS
WILL LIKELY GET INTO MIDDLE TENNESSEE. COULD BE SOME HEFTY RAINFALL
WITH A FEW OF THESE STORMS.
CURRENTLY WATCHING STORMS AS THEY DROP SOUTHEAST INTO KENTUCKY.
MAY HAVE TO DEAL WITH THESE AROUND DAYBREAK. EXPECT THIS ROUND
TO LAY DOWN A NICE BOUNDARY FOR WHATS TO COME LATER TODAY AND TONIGHT.
WOULD GO BASICALLY 60/40/50 FOR POPS TODAY...NIGHT AND FRIDAY.
85/70/83 FOR TEMPS
FRONT SHOULD PULL NORTHWARD A LITTLE...CLOSER TO KY/TN LINE AS SHORT
WAVE APPROACHES TODAY SO ABOVE TEMPS SHOULD BE CLOSE FOR MOST OF
MY CWA EXCEPT FOR USUAL NORTHEAST ZONES WHERE LOWER 80S FOR TODAY
MIGHT BE CLOSER.
HAVE A GOOD DAY..
BOYD
01In the hours before
Special weather statement, Jun 4, 3:46 AM CDT, 2 hours 46 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-042030- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 346 AM CDT THU JUN 4 1998 ...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE TODAY...TONIGHT AND FRIDAY... THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE TENNESSEE... A COMPLEX WEATHER PATTERN WILL EXIST THROUGH FRIDAY ACROSS THE AREA WHICH WILL LEAD TO RAPIDLY DEVELOPING AND INTENSIFYING THUNDERSTORMS THAT COULD BECOME SEVERE. THUS...THERE EXIST THE POSSIBLITY OF SEVERE THUNDERSTORMS TODAY...TONIGHT AND FRIDAY ACROSS MIDDLE TENNESSEE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT BUT ISOLATED TORNADOES AS WELL AS LOCALIZED FLASH FLOODING ARE POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS OF MIDDLE TENNESSEE SHOULD MONITOR NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR THE LATEST INFORMATION AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Special weather statement, Jun 4, 3:46 AM CDT, 2 hours 46 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-042030- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 346 AM CDT THU JUN 4 1998 ...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE TODAY...TONIGHT AND FRIDAY... THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE TENNESSEE... A COMPLEX WEATHER PATTERN WILL EXIST THROUGH FRIDAY ACROSS THE AREA WHICH WILL LEAD TO RAPIDLY DEVELOPING AND INTENSIFYING THUNDERSTORMS THAT COULD BECOME SEVERE. THUS...THERE EXIST THE POSSIBLITY OF SEVERE THUNDERSTORMS TODAY...TONIGHT AND FRIDAY ACROSS MIDDLE TENNESSEE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT BUT ISOLATED TORNADOES AS WELL AS LOCALIZED FLASH FLOODING ARE POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS OF MIDDLE TENNESSEE SHOULD MONITOR NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR THE LATEST INFORMATION AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:20 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 4, 6:28 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jun 4, 6:37 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Jun 4, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Jun 4, 6:46 AM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 4, 6:51 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 49 min |
| Jun 4, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 51 min |
| Jun 4, 9:53 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| Jun 4, 10:20 AM CDT | Flash Flood Warning | OHX | Rutherford | 3 hr |
| Jun 4, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.